Alert archive / California / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this areal flood advisory at Jul 28, 2021, 3:18 PM PDT for San Diego County, California. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 3:18 PM PDT (22:18 UTC)
- Expired
- Jul 28, 2021, 6:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Diego County, CA
The radar
The San Diego radar (KNKX), 60 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WGUS86 KSGX 282218
FLSSGX
Flood Advisory
National Weather Service San Diego CA
318 PM PDT Wed Jul 28 2021
.Heavy rain from an isolated thunderstorm west of Borrego Springs at
the headwaters of Palm Canyon persists.
CAC073-290115-
/O.NEW.KSGX.FA.Y.0021.210728T2218Z-210729T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
318 PM PDT Wed Jul 28 2021
The National Weather Service in San Diego has issued a
* Arroyo and Small Stream Flood Advisory for...
Northeastern San Diego County in southwestern California...
* Until 615 PM PDT.
* At 318 PM PDT, Doppler radar indicated heavy rain due to
thunderstorms in Palm Canyon west of Borrego Springs. This will
cause arroyo and small stream flooding. Between 0.5 and 1 inch of
rain has fallen based on radar.
* Water flows in the dry creek.
* Some locations that will experience flooding include...
Borrego Springs, Borrego Palm Canyon, Ranchita, Warner Springs,
Hwy S2 Between Hwy 79 And Hwy 78, Hwy S22 Between Ranchita And
Borrego Springs, Hwy 79 Between Santa Ysabel And Warner Springs,
Hwy 79 Between Warner Springs And Oak Grove, Los Coyotes Indian
Reservation and Santa Ysabel Indian Reservation.
Palm Canyon is the most likely place to experience minor flooding.
Additional rainfall amounts of 0.25 to 0.75 inches are expected over
the area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3342 11668 3343 11651 3331 11642 3318 11641
3319 11665 3322 11667 3322 11666
$$
Tardy1 follow-up statement
495
WGUS86 KSGX 282335
FLSSGX
Flood Advisory
National Weather Service San Diego CA
435 PM PDT Wed Jul 28 2021
.Thunderstorms have weakened. Runoff will continue.
CAC073-290115-
/O.CON.KSGX.FA.Y.0021.000000T0000Z-210729T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
435 PM PDT Wed Jul 28 2021
...THE ARROYO AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT
UNTIL 615 PM PDT THIS EVENING FOR NORTHEASTERN SAN DIEGO COUNTY...
At 435 PM PDT, Earlier doppler radar indicated heavy rain due to
thunderstorms. This will cause arroyo and small stream flooding.
Between 0.5 and 1 inch of rain has fallen.
Some locations that will experience flooding include...
Borrego Springs, Borrego Palm Canyon, Ranchita, Warner Springs, Hwy
S2 Between Hwy 79 And Hwy 78, Hwy S22 Between Ranchita And Borrego
Springs, Hwy 79 Between Santa Ysabel And Warner Springs, Hwy 79
Between Warner Springs And Oak Grove, Los Coyotes Indian Reservation
and Santa Ysabel Indian Reservation.
Palm Canyon and Chuckwalla Wash is the most likely place to
experience minor flooding near Highway 78.
Additional rainfall amounts up to 0.25 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3342 11668 3343 11651 3331 11642 3318 11641
3319 11665 3322 11667 3322 11666
$$
TardyWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this areal flood advisory went out at Jul 28, 1:32 PM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 28, 1:32 PM PDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service San Diego CA 132 PM PDT Wed Jul 28 2021 .SYNOPSIS... Monsoonal moisture will continue a slight chance of thunderstorms this afternoon for the mountains and high desert. Similar weather is expected Thursday. A bigger influx of monsoonal moisture Friday through Saturday will bring more clouds, better chances for more widespread showers and thunderstorms, and high temperatures not as hot. Drier weather arrives Sunday, with a warming trend through the middle of next week. Areas of nocturnal coastal cloudiness will continue. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A few thunderstorms have erupted right over the mountain ridges and Joshua Tree NP area. These will continue to form and dissipate this afternoon, while drifting into mainly the high desert. Coastal clouds were rather patchy this morning and have cleared out nicely. Copy and paste today's weather into Thursday regarding the chance, location and timing of both the thunderstorms and the coastal clouds. On Friday, more moisture pours into the region from the southeast. However, this moisture is higher up in the atmosphere, somewhat limiting the instability. The thicker moisture and more abundant clouds will bring a slight chance of showers early Friday, followed by a chance of afternoon thunderstorms across mountains and deserts and far inland valleys. This interesting wave of moisture continues to flow in Friday evening through Saturday morning. Nocturnal thunderstorms are very possible in Imperial Valley and showers could spill into our eastern desert regions late Friday and/or early Saturday. The surface heating Saturday afternoon will destabilize the atmosphere for the more traditional chance of thunderstorms in the mountains and deserts during the afternoon Saturday. Nearly all model guidance starts pushing out the moisture by late Saturday, leaving Sunday dry. The drier southwest flow appears stay in place, too dry for precipitation Sunday through Wednesday. Marine layer coastal clouds should make a better recovery tonight, but could get disrupted again this weekend. Look for areas of coastal clouds each night and morning. Next week the drier air and high pressure aloft will continue for a few days, allowing for a warming trend. Temperatures will peak Thursday this week, cooling down with more clouds and higher humidity Friday and Saturday, followed by a warming trend Sunday through midweek. Daytime highs Thursday and next week should be a few degrees above average, which is over 110 in the lower deserts and near 100 in the Inland Empire. && .AVIATION... 282015Z...Coast/Valleys...FEW clouds around 1000 ft MSL at some beaches this afternoon. Patchy BKN-OVC low clouds expected along the coast after 09Z Thu, mainly in San Diego County. Low clouds could locally spread up to 10 mi inland. Bases will be 500-1000 ft MSL, locally down to 300 ft MSL. Vis will be locally reduced to 2-4 SM in BR/HZ where stratus nears higher coastal terrain. Low confidence any cigs will form at KSNA. Low clouds will clear 15-17Z Thu. Mountains/Deserts...Slight chances of SHRA/TSRA through 01Z Thu, mainly over the Riverside and San Bernardino Mountains into the High Desert. CB bases near 7000 ft MSL and tops to 30,000 ft MSL. Gusty outflow winds and reduced vis of 2-4 SM in/near TSRA. && .MARINE... No hazardous marine weather is expected through Monday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MM AVIATION/MARINE...CO
In the hours before
Local storm report, Jul 28, 2:23 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
223 PM PDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 3 E MECCA 33.58N 116.01W
07/26/2021 RIVERSIDE CA EMERGENCY MNGR
DELAYED REPORT. RADAR ESTIMATED 2 TO 2.5
INCHES OF RAINFALL AT THE MOUTH OF BOX
CANYON WHICH CAUSED FLASH FLOODING AT THE
ENTRANCE OF BOX CANYON ROAD AND ALONG
PAINTED CANYON ROAD. THERE WERE A COUPLE
VEHICLES INVOLVED WITH THE FLOODING WHICH
CAUSED A ROAD CLOSURE. LOCATED SOUTH OF I-10
AND NORTH OF HIGHWAY 111.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:47 PM PDT | Areal Flood Advisory | SGX | Riverside | 3 hr |
| Jul 28, 4:12 PM PDT | Special Weather Statement | SGX | San Diego | 48 min |
Nearby
Areal Flood Advisories in California, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.